MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that " we found the product and packaging damaged crushed inside the box during the receipt and labeling inspection".This occured prior to use during inspection.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.Reference picture1.The photo displayed multiple arterial kits, circling the kinking observed on the packaging and guide wire assemblies.The customer returned one unopened sac kit for analysis.The kit was opened to further analyze the components.Visual inspection of the components revealed one kink in the guide wire body.Several creases and folds were observed on the product packaging and guide wire tubing.The damage observed is consistent with defects related to storage and shipping.Both welds were present and appeared full and spherical.The packaging clearly states, "do not bend".The major kink in the guide wire measured 26 mm from the distal end.The guide wire total length measured 350 mm which is within the specifications of 345-355mm.The guide wire outer diameter (od) measured 0.51 mm which is within the specifications of 0.508mm-0.533mm.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "insert desired tip of spring-wire guide through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).Thread tip of indwelling catheter over spring-wire guide." the undamaged portions of the guide wire were threaded through a lab inventory 20 ga introducer needle with no resistance.A manual tug test confirmed the distal and proximal welds were attached.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.They indicated that the observed kink, in addition to the creasing in the packaging, is consistent with damage caused by shipping and handling.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "precaution: use of excessive force may damage catheter or guidewire.Do not use if package is damaged.Engineering change order-(b)(4) was implemented in (b)(6) 2017 to update the product labeling to clearly inform the customer to not bend the product and is intended to reduce the potential for product damage.This product was m anufactured (feb 2022) after the implementation date of the eco.The lidstock clearly states, "do not bend." corrective action is not required at this time as the probable root cause is storage and shipping related.The customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.One kink was observed on the guide wire body.In addition, several folds and creases were observed on the outside packaging and guide wire tubing.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18920393
Report Number3006425876-2024-00244
Device Sequence Number20730200
Product Code DQY
UDI-Device Identifier10801902144062
UDI-Public10801902144062
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-00520
Device Lot Number71F22B1289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown